Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

Severe sunburn like rash spreading on the upper arm

User rating for this question
Answered by

General & Family Physician
Practicing since : 1978
Answered : 6564 Questions
tears, yes...i suddenly have what looks like a bad burn or sunburn on my upper left arm, near my arm pit...and it moves across my shoulder looks as if it was just started to appear several days ago and it seems to be spreading...can you help???
Posted Mon, 21 May 2012 in Skin Rash
Answered by Dr. Pavan Kumar Gupta 1 hour later
Hello and thanks for query
I understand your concern and shall try to help and guide you but as I doctor,many times I have to enquire for additional informations so that I can understand and tell you better.
Since when you are having these sunburn like rashes?
Are they itchy?
Do they remain there all the times or gi away and come back?
Is there any oozing from them?
What different medications are being used by you ?
Have you ever been tested for diabetes,thyroid or any other hormonal deficiency?
Have you been tested for VIT D?

I would be happy to have these informations from you.

Awaiting your response
Thanks and best of luck.
Above answer was peer-reviewed by
Follow-up: Severe sunburn like rash spreading on the upper arm 2 hours later
the sunburn like rash is hot and just began three days ago
no, the rash is not itchy nor is there anything oozing from it
it has remained there for the last several days
(please see added description below)
i take verapamil for fmd, atacand for blood pressure, one baby aspirin per day, methadone for spasms and arthritis in my neck, vicoden for severe lower back pain and migraines, klonopin upon occasion as i have bipolar I...and on nights i cannot sleep i take one to two trazondone...but not every night...
i was taking oxycarbazepine and lithium but quit both medications about a month ago to reduce severe constipation...also, i am only taking one methadone and vicoden per day in hopes of reducing constipation as well...
yes i've been tested for diabetes, thyroid and hormonal deficiency (normal)...i had an oopherectomy in 1998 and do not take any hormones because of the fmd.
yes, i have been tested for vitamin deficiency...the last complete blood work-up i had last XXXXXXX showed nothing abnormal...i will be having another physical and complete blood work-up on march 13th...also, i suffer from frequent bladder infections, i think due to the continual constipation and possible swelling in my intestines causing bacteria to enter my bladder frequently...

(something i just noticed about this sunburn looking rash (i have not been out in the sun at all)...when i took my sleeveless tank top off, the rash was only where my clothing was not covering...thus, i could actually see the rash like a sunburn outlining the top i had been wearing...)

thank you so very much for any advice you can offer me...
Answered by Dr. Pavan Kumar Gupta 2 hours later

I have read your reply but it doesn't give any particular clue.

I am thinking of two possibilities in you:

May be it is a allergic contact dermatitis most likely caused by plants of poison oak or western oak variety frequently found in entire XXXXXXX Contact dermatitis is inflammation of superficial skin.

2nd possibility may be due to bed bugs.

Treatment consists of lotions like lacto calamine, anti allergic or steroid creams.

If these measures don't improve in next 3 to 4 days or the problem increases then you must consult a dermatologist.

Hope I answered all your questions. If you do not have any more queries, please close this discussion.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor